Alert archive / Arkansas / Lake Wind Advisories in 2012

Lake Wind Advisory 21, NWS Little Rock, AR

May 23, 201234 counties in Arkansas

NWS Little Rock, AR issued this lake wind advisory at May 23, 2012, 9:59 PM CDT for 34 counties in Arkansas. It took effect at May 24, 2012, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 23, 2012, 9:59 PM CDT (02:59 UTC)
In effect from
May 24, 2012, 9:00 AM CDT
Expired
May 24, 2012, 7:00 PM CDT
In force
10 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS74 KLZK 240259
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT WED MAY 23 2012


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241700-
/O.NEW.KLZK.LW.Y.0021.120524T1400Z-120525T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
959 PM CDT WED MAY 23 2012

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY. 

* EVENT...GUSTY SOUTH WINDS WILL DEVELOP THURSDAY MORNING AND
  CONTINUE THROUGH THE DAYTIME HOURS. SUSTAINED WINDS OF 15 TO 20
  MPH...WITH GUSTS UP TO 30 MPH CAN BE EXPECTED.

* TIMING...GUSTY WINDS WILL OCCUR FROM THURSDAY MORNING THROUGH
  THURSDAY EVENING.

* IMPACT...GUSTY WINDS WILL CREATE ROUGH CHOP ON AREA LAKES AND
  RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY STRONG
  WINDS AND EXTRA CAUTION SHOULD BE USED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
326 
WWUS74 KLZK 240925
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 AM CDT THU MAY 24 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-242130-
/O.CON.KLZK.LW.Y.0021.120524T1400Z-120525T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
425 AM CDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* EVENT: SUSTAINED SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH
  GUSTS OVER 30 MPH POSSIBLE.

* TIMING: THE BREEZY CONDITIONS WILL DEVELOP DURING THE MORNING
  HOURS...AND PERSIST INTO THE EARLY EVENING HOURS.

* IMPACT: BREEZY CONDITIONS WILL CREATE ROUGH CHOP ON AREA LAKES
  AND RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY
  STRONG WINDS AND EXTRA CAUTION SHOULD BE USED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

62
497 
WWUS74 KLZK 241943
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT THU MAY 24 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000-
/O.CON.KLZK.LW.Y.0021.000000T0000Z-120525T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
243 PM CDT THU MAY 24 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* EVENT: SUSTAINED SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED... 
  WITH GUSTS OVER 30 MPH POSSIBLE. 

* TIMING: THE BREEZY CONDITIONS WILL PERSIST INTO THE EARLY
  EVENING HOURS.

* IMPACT: BREEZY CONDITIONS WILL CREATE ROUGH CHOP ON AREA LAKES 
  AND RIVERS. ALSO...HIGH PROFILE VEHICLES MAY BE AFFECTED BY 
  STRONG WINDS AND EXTRA CAUTION SHOULD BE USED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

51
241 
WWUS74 KLZK 250008
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT THU MAY 24 2012

...THE LAKE WIND ADVISORY HAS EXPIRED...


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250115-
/O.EXP.KLZK.LW.Y.0021.000000T0000Z-120525T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
708 PM CDT THU MAY 24 2012

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE FALLEN BELOW LAKE WINDS ADVISORY CRITERIA.
HOWEVER...BREEZY CONDITIONS MAY PERSIST THROUGH THE NEXT HOUR OR
TWO. 

$$


224

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this lake wind advisory went out at May 23, 6:40 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 23, 6:40 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT WED MAY 23 2012

.AVIATION...
HIGH PRESSURE WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE
THROUGH THE PERIOD. A WARM FRONT WILL DEVELOP DURING THE PERIOD
WITH AN INCREASE IN AFTERNOON WINDS AND LOW LEVEL MOISTURE. THE
MOISTURE AND WINDS WILL BE MORE PREVALENT OVER THE CENTRAL AND
WESTERN TERMINALS. SOUTHEAST FLOW WILL PREVAIL AND BECOME GUSTY BY
MID MORNING. WIDESPREAD VFR CONDITIONS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 222 PM CDT WED MAY 23 2012/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HIGH PRESSURE CONTINUES OVER THE EASTERN HALF OF THE U.S. AND IS
MOVING EAST. THE MODELS ARE IN AGREEMENT ANOTHER AREA OF HIGH
PRESSURE WILL DEVELOP OVER THE SOUTHEAST U.S. THURSDAY AND EXPAND TO
THE NORTHEAST.

WITH HIGH PRESSURE IN PLACE THROUGH THE SHORT TERM PERIOD...NO
PRECIPITATION IS EXPECTED. TEMPERATURES WILL GRADUALLY WARM AND
SOUTHERLY WINDS WILL BRING AN INCREASE OF HUMIDITY. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH HIGHS MOSTLY IN
THE 90S.

LONG TERM...SUNDAY THROUGH WEDNESDAY
ONCE AGAIN TODAY...NO SIG CHGS ARE NOTED WITH THE VARIOUS MODEL
SOLUTIONS REGARDING OVERALL FCST TRENDS THRU THE PD. A PERSISTENT
UPR RDG WL LINGER OVR THE MID SOUTH THRU MUCH OF THE HOLIDAY
WEEKEND...BUT IS FCST TO WEAKEN A BIT LATE IN THE WEEKEND. THE
RESULTING ZONAL FLOW ALOFT COULD ALLOW A WEAK FNTL BNDRY TO APCH NRN
AR HEADING INTO NEXT WEEK. WITH PLENTY OF LOW LVL MOISTURE IN PLACE
BY THAT TIME...WE CANNOT RULE OUT SMALL CHCS OF CONVECTION. WL CONT
TO INDC MAINLY SLGT CHC POPS LATER IN THE PD FOR CONTINUITY. TEMPS
WL RMN AT ABV NORMAL LVLS...BUT DID CONT TO STAY A FEW DEGREES BLW
MOS MAX READINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  89  67  92 /   0   0   0   0
CAMDEN AR         63  91  67  93 /   0   0   0   0
HARRISON AR       62  88  66  90 /   0   0   0   0
HOT SPRINGS AR    63  90  67  92 /   0   0   0   0
LITTLE ROCK   AR  64  90  67  93 /   0   0   0   0
MONTICELLO AR     64  91  67  93 /   0   0   0   0
MOUNT IDA AR      63  90  67  92 /   0   0   0   0
MOUNTAIN HOME AR  61  88  67  91 /   0   0   0   0
NEWPORT AR        62  90  68  93 /   0   0   0   0
PINE BLUFF AR     64  91  67  93 /   0   0   0   0
RUSSELLVILLE AR   63  89  67  91 /   0   0   0   0
SEARCY AR         63  90  67  93 /   0   0   0   0
STUTTGART AR      64  91  68  93 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, May 23, 4:25 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 PM CDT WED MAY 23 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240945-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
425 AM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UPPER LEVEL HIGH PRESSURE WILL DOMINATE THROUGH THE HOLIDAY WEEKEND
WITH VERY WARM TEMPERATURES IN THE FORECAST. IN ADDITION TO THE WARM
TEMPERATURES...HUMIDITY READINGS WILL BE ON THE INCREASE. THE
COMBINATION OF THE HEAT AND THE HUMIDITY WILL PRODUCE WIDESPREAD
HEAT INDICES IN MID TO THE UPPER 90S THROUGH MEMORIAL DAY. HEAT
INDICES MAY APPROACH 100 DEGREES AT TIMES OVER THE CENTRAL AND
SOUTHERN SECTIONS OF THE STATE.

NOW WOULD BE A GOOD TIME TO REVIEW YOUR SUMMER WEATHER SAFETY RULES
ESPECIALLY WITH THE OFFICIAL START OF SUMMER RIGHT AROUND THE
CORNER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

Nearby

Lake Wind Advisories in Arkansas, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.